Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Metric entropy and approximation


Author: G. G. Lorentz
Journal: Bull. Amer. Math. Soc. 72 (1966), 903-937
DOI: https://doi.org/10.1090/S0002-9904-1966-11586-0
MathSciNet review: 0203320
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. N. I. Achiezer, Theory of approximation, F. Ungar, New York, 1956. MR 95369
  • 2. S. Ja. Al'per, On є-entropy of certain classes of functions, Dokl. Akad. Nauk SSSR 132 (1960), 977-979 = Soviet Math Dokl. 1 (1960), 667-669. MR 126697
  • 3. T. Bonnesen and W. Fenchel, Theorie der konvexen Körper, Ergebnisse der Math., Bd. 3, no. 1, Springer, Berlin 1934. MR 344997
  • 4. Ju. A. Brudnyĭ and B. D. Kotljar, The order of growth of є-entropy on certain compact classes of functions, Dokl. Akad. Nauk SSSR 148(1963), 1001-1004 = Soviet Math. Dokl. 4 (1963), 196-199. MR 146580
  • 5. Ju. A. Brudnyĭ and A. F. Timan, Constructive characteristics of compact sets in Banach spaces and є-entropy, Dokl. Akad. Nauk SSSR 126 (1959), 927-930. MR 112033
  • 6. G. F. Clements, Entropies of sets of functions of bounded variation, Canad. J. Math. 15 (1963), 422-432. MR 158969
  • 7. G. F. Clements, Entropies of several sets of real valued functions, Pacific J. Math. 13 (1963), 1085-1095. MR 158970
  • 8. Ph. J. Davis, Interpolation and approximation, Blaisdell, New York, 1963. MR 157156
  • 9. V. K. Dzjadyk, On the problem of S. M. Nikol'skiĭ, Izv. Akad. Nauk SSSR, Ser. Mat. 23 (1959), 697-736. MR 109982
  • 10. V. K. Dzjadyk, To the theory of approximation of analytic functions, Izv. Akad. Nauk SSSR, Ser. Mat. 27 (1963), 1135-1164; English transl., Amer. Math. Soc. Transl. (2) 53 (1966), 253-284. MR 154995
  • 11. V. D. Erohin, Conform mappings of rings and the fundamental basis of the space of functions that are analytic in the elementary neighborhood of an arbitrary continuum, Dokl. Akad. Nauk SSSR 120 (1958), 689-692. MR 102743
  • 12. V. D. Erohin, The asymptotic behavior of є-entropy of analytic functions, Dokl. Akad. Nauk SSSR 120 (1958), 949-952. MR 102744
  • 13. K. K. Golovkin, The є-entropy of some compact sets of differentiable functions in spaces with a monotone norm, Dokl. Akad. Nauk SSSR 158 ( 1964), 261-263 = Soviet Math. Dokl. 5 (1964), 1209-1211. MR 169036
  • 14. A. Ja. Helemskiĭ and G. M. Henkin, Imbeddings of compacts into ellipsoids, Vestnik Moskov. Univ., Ser. 1, Mat. Meh, no. 2 (1963), 3-12. MR 157212
  • 15. G. M. Henkin, Linear superpositions of continuously differentiable functions, Dokl. Akad. Nauk SSSR 157 (1964), 288-290 = Soviet Math. Dokl. 5 (1964), 948-950. MR 166319
  • 16. A. N. Kolmogorov, Asymptotic characteristics of some completely bounded metric spaces, Dokl. Akad. Nauk SSSR 108 (1956), 585-589. MR 80904
  • 17. A. N. Kolmogorov, On the representation of continuous functions of several variables, Dokl. Akad. Nauk SSSR 114 (1957), 953-956. MR 111809
  • 18. A. N. Kolmogorov, Linear dimension of topological vector spaces, Dokl. Akad. Nauk SSSR 120 (1958), 239-241. MR 97704
  • 19. A. N. Kolmogorov and V. M. Tihomirov, є-entropy and -capacity of sets in function spaces, Uspehi Mat. Nauk no. 2 (86), 14 (1959), 3-86; English transl., Amer. Math. Soc. Transl. (2) 17 (1961), 277-364. MR 112032
  • 20. B. D. Kotljar, The order of growth of є-entropy on classes of quasi-smooth functions, Uspehi Mat. Nauk no. 2 (110), 18 (1963), 135-138. MR 151563
  • 21. G. G. Lorentz, Lower bounds for the degree of approximation, Trans. Amer. Math. Soc. 97 (1960), 25-34. MR 117487
  • 22. G. G. Lorentz, Metric entropy, widths, and superpositions of functions, Amer. Math. Monthly 69 (1962), 469-485. MR 141926
  • 23. G. G. Lorentz, Entropy and its applications, J. Soc. Indust. Appl. Math. Ser. B, Numer. Anal. 1 (1964), 97-103. MR 179533
  • 24. G. G. Lorentz, Approximation of functions, Holt, Rinehart, Winston, New York 1966. MR 213785
  • 25. B. S. Mitjagin, The approximative dimension and bases in nuclear spaces, Uspehi Mat. Nauk no. 4 (100), 16 (1961), 63-132. MR 152865
  • 26. O. A. Oleĭnik, Estimations of Betti numbers of real algebraic hypersurfaces, Mat. Sb. 28 (70) (1951), 635-640. MR 44864
  • 27. A. M. Olevskiĭ, On a problem of P. L. Ul'janov, Uspehi Mat. Nauk no. 2 (122), 20 (1965), 197-202. MR 184017
  • 28. A. Pelczynski, On the approximation of S-spaces by finite dimensional spaces, Bull. Acad. Polon. Sci. Cl. 111 5 (1957), 879-881. MR 92114
  • 29. B. Penkov and Bl. Sendov, Entropy of the set of continuous functions of several variables, C. R. Acad. Bulgare Sci. 17 (1964), 335-337. MR 167766
  • 30. S. Rolewicz, On spaces of holomorphic functions, Studia Math. 21 (1962), 135-160. MR 154146
  • 31. H. S. Shapiro, Some negative theorems of approximation theory, Michigan Math. J. 11 (1964), 211-217. MR 167769
  • 32. S. A. Smoljak, The є-entropy of classes E, Dokl. Akad. Nauk SSSR 131 (1960), 30-33 = Soviet Math. Dokl. 1 (1960), 192-195. MR 123130
  • 33. V. M. Tihomirov, Widths of sets in functional spaces and the theory of best approximations, Uspehi Mat. Nauk no. 3 (93), 15 (1960), 81-120. MR 117489
  • 34. V. M. Tihomirov, The є-entropy of some classes of periodic functions, Uspehi Mat. Nauk no. 6 (108), 17 (1962), 163-169. MR 144150
  • 35. A. F. Timan, Theory of approximation of functions of a real variable, Macmillan, New York, 1963. MR 192238
  • 36. A. F. Timan, The order of growth of є-entropy of spaces of real continuous functionals, defined on a connected compactum, Uspehi Mat. Nauk no. 1 (115), 19 (1964), 173-177. MR 162909
  • 37. A. G. Vituškin, Theory of transmission and processing of information, Pergamon Press, New York, 1961. MR 132342
  • 38. A. G. Vituškin, Some properties of linear superpositions of smooth functions, Dokl. Akad. Nauk SSSR 156 (1964), 1003-1006 = Soviet Math Dokl. 5 (1964), 741-744. MR 162907
  • 39. A. G. Vituškin, Proof of existence of analytic functions of several variables, not representable by linear superpositions of continuously differentiable functions of fewer variables, Dokl. Akad. Nauk SSSR 156 (1964), 1258-1261 = Soviet Math. Dokl. 5 (1964), 793-796. MR 165138
  • 40. A. Vosburg, Metric entropy of certain classes of Lipschitz functions, Proc. Amer. Math Soc. 17 (1966), 665-669. MR 193624


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1966-11586-0

American Mathematical Society